Alert archive / Arizona / Red Flag Warnings in 2013
Red Flag Warning 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 17, 2013, 3:30 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 17, 2013, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2013, 3:30 AM MST (10:30 UTC)
- In effect from
- May 17, 2013, 12:00 PM MST
- Expired
- May 17, 2013, 6:40 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3612 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
361 WWUS85 KFGZ 171030 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 AM MST FRI MAY 17 2013 AZZ104>107-109-112-115-171130- /O.CAN.KFGZ.FW.A.0003.130517T1900Z-130518T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- 330 AM MST FRI MAY 17 2013 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE FIRE WEATHER WATCH. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL DEVELOP THIS AFTERNOON AND WILL APPROACH CRITICAL FIRE WEATHER THRESHOLDS BUT ARE NOT EXPECTED TO MEET CRITERIA...THUS THE FIRE WEATHER WATCH HAS BEEN CANCELED. $$ AZZ110-111-113-114-139-140-171830- /O.UPG.KFGZ.FW.A.0003.130517T1900Z-130518T0300Z/ /O.NEW.KFGZ.FW.W.0007.130517T1900Z-130518T0300Z/ CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 330 AM MST FRI MAY 17 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...EASTERN ARIZONA INCLUDING APACHE AND NAVAJO COUNTIES. * TIMING...FROM 12 PM UNTIL 8 PM MST TODAY. * 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...8 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ116-117-171830- /O.UPG.KFGZ.FW.A.0003.130517T1900Z-130518T0300Z/ /O.NEW.KFGZ.FW.W.0007.130517T1900Z-130518T0300Z/ EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- 330 AM MST FRI MAY 17 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...EASTERN MOGOLLON RIM IN NAVAJO COUNTY AND THE WHITE MOUNTAINS OF APACHE COUNTY. * TIMING...FROM 12 PM UNTIL 8 PM MST TODAY. * 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...10 TO 13 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
2 follow-up statements
645 WWUS85 KFGZ 171825 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1125 AM MST FRI MAY 17 2013 ...CRITICAL FIRE WEATHER CONDITIONS TODAY ACROSS EASTERN ARIZONA... .11 AM MST SURFACE OBSERVATIONS SHOW INCREASING WIND SPEEDS AND LOWERING RELATIVE HUMIDITIES IN THE RED FLAG WARNING AREA. AZZ110-111-113-114-139-140-180300- /O.CON.KFGZ.FW.W.0007.130517T1900Z-130518T0300Z/ CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 1125 AM MST FRI MAY 17 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...EASTERN ARIZONA INCLUDING NAVAJO AND APACHE COUNTIES. * TIMING...FROM 12 PM UNTIL 8 PM MST TODAY. * 20 FOOT WINDS...SOUTH SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ116-117-180300- /O.CON.KFGZ.FW.W.0007.130517T1900Z-130518T0300Z/ EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- 1125 AM MST FRI MAY 17 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...EASTERN MOGOLLON RIM IN NAVAJO COUNTY AND THE WHITE MOUNTAINS OF APACHE COUNTY. * TIMING...FROM 12 PM UNTIL 8 PM MST TODAY. * 20 FOOT WINDS...SOUTH SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
643 WWUS85 KFGZ 180140 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 640 PM MST FRI MAY 17 2013 ...RED FLAG WARNING HAS BEEN CANCELLED THIS EVENING... AZZ110-111-113-114-116-117-139-140-180245- /O.CAN.KFGZ.FW.W.0007.000000T0000Z-130518T0300Z/ CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 640 PM MST FRI MAY 17 2013 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED FLAG WARNING. STRONG WINDS HAVE DECREASED AND HUMIDITY LEVELS HAVE RISEN THIS EVENING. WE EXPECT WEATHER CONDITIONS TO REMAIN BELOW CRITICAL FIRE WEATHER THRESHOLDS. PRELIMINARY SURFACE OBSERVATIONS SHOW MOST OF OUR FIRE ZONES THAT WERE UNDER A RED FLAG WARNING MET OR EXCEEDED CRITICAL FIRE WEATHER CONDITIONS. $$ RB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 17, 3:26 AM MST, 4 minutes earlier.
Area forecast discussion, May 17, 3:26 AM MST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 326 AM MST FRI MAY 17 2013 .SYNOPSIS...DRY AND BREEZY WEATHER WILL CONTINUE TODAY AS A TROUGH OF LOW PRESSURE APPROACHES FROM THE WEST. AS THE TROUGH PASSES OVER ARIZONA FRIDAY NIGHT AND SATURDAY...THERE WILL BE A SLIGHT CHANCE FOR SHOWERS OR THUNDERSTORMS NEAR THE UTAH BORDER. TEMPERATURES WILL DECREASE TO NEAR SEASONAL NORMALS TODAY THROUGH THE WEEKEND BEFORE WARMING UP AGAIN NEXT WEEK. && .DISCUSSION...A TROUGH CENTERED OVER EASTERN CA/WESTERN NV THIS MORNING WILL APPROACH THE STATE TODAY AND PASS OVER NORTHERN AZ TONIGHT THROUGH EARLY SAT. INCREASED SOUTHWEST FLOW AHEAD OF THIS TROUGH WILL LEAD TO BREEZY SURFACE WINDS AGAIN TODAY. IN ADDITION...A RATHER ROBUST BAND OF HIGH AND MID LEVEL CLOUDS MOVING INTO FAR WESTERN AZ EARLY THIS MORNING WILL WORK FROM WEST TO EAST ACROSS THE STATE THROUGH THIS EVENING. RELATIVE HUMIDITIES WILL REMAIN LOW ENOUGH IN EASTERN AZ TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS WHEN COMBINED WITH THE GUSTY WINDS...AND A RED FLAG WARNING IS IN EFFECT FOR THIS AREA. THERE MAY BE JUST ENOUGH MID LEVEL MOISTURE MOVING INTO THE KAIBAB PLATEAU REGION THIS AFTERNOON TO SPARK A LIGHT SHOWER. A SLIGHT CHANCE FOR SHOWERS WILL THEN CONTINUE TONIGHT ALONG THE NORTHERN AZ BORDER WHERE THE BEST MOISTURE WILL COMBINE WITH WEAK LIFT AHEAD OF THE TROUGH. AS THE TROUGH MOVES INTO THE FOUR CORNERS REGION SATURDAY...THERE WILL BE ENOUGH INSTABILITY FOR SOME AFTERNOON SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE NORTHEAST CORNER OF THE STATE. SLIGHT COOLER TEMPERATURES...CLOSER TO SEASONAL NORMS...WILL BE IN STORE BOTH TODAY AND SATURDAY. DRY NORTHWEST FLOW DEVELOPS SUNDAY THROUGH EARLY NEXT WEEK WHICH WILL ALLOW TEMPERATURES TO GRADUALLY REBOUND. A DRY AND WINDY PATTERN STILL LOOKS TO TAKE SHAPE LATE NEXT WEEK AS STRONG LOW PRESSURE BEGINS TO IMPACT THE NORTHWEST U.S. && .AVIATION...FOR THE 12Z PACKAGE...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. WINDS SW10-20G30KT...DIMINISHING AFT 02-03Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A TROUGH OF LOW PRESSURE WILL APPROACH THE SOUTHWEST TODAY BRINGING INCREASING SOUTHWESTERLY WINDS ALONG WITH LOW RELATIVE HUMIDITIES. A RED FLAG WARNING IS IN EFFECT ACROSS NAVAJO AND APACHE COUNTIES IN NORTHERN ARIZONA. FOR SATURDAY...THE TROUGH WILL MOVE TO THE EAST WITH WINDS DECREASING AND BECOMING NORTHWESTERLY. CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED. SUNDAY THROUGH TUESDAY...EXPECT A GRADUAL WARMING TREND WITH LESS WIND. CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED. EXTENDED FORECAST...WINDS WILL INCREASE AGAIN DURING THE LATTER HALF OF THE WEEK. && .FGZ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM MST THIS EVENING FOR AZZ110-111-113-114-116-117-139-140. && PUBLIC.........MCS AVIATION.......DB FIRE WEATHER...DB FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, May 16, 8:00 PM MST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 800 PM MST THU MAY 16 2013 AZZ004>018-037>040-170715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 800 PM MST THU MAY 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN APPROACHING TROUGH OF LOW PRESSURE WILL BRING DRY AND GUSTY SOUTHWEST WINDS TO NORTHERN ARIZONA ON FRIDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR MUCH OF NORTHERN ARIZONA FOR STRONG AND GUSTY WINDS AND LOW RELATIVE HUMIDITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Arizona, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.